What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 2, 9:43 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 2, 9:43 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1043 AM EDT Tue Apr 2 2024
.SYNOPSIS...
A strong low pressure system moving northeast from the lower
Ohio Valley to the western Great Lakes will result in occasional
thunderstorms this afternoon into this evening. Some severe
storms will be possible, especially this afternoon into the
evening. A cold front will move through the region tonight,
leading to much cooler temperatures through the end of the
workweek, along with occasional chances for showers.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
Showers/thunderstorms associated with the first morning
convective complex is pushing out of the region. This will give
our area a brief reprieve in the convective weather.
For this afternoon, low pressure over central Illinois will
deepen as it moves to the western Great Lakes (southwest lower
Michigan) by this evening. A very strong wind field will be
associated with the deepening low and will produce favorable
hodographs capable of producing rotating thunderstorms. We
should see our currently stable airmass becoming unstable very
quickly this afternoon (MLCAPES 1000-1500 J/kg) as southwest
flow advects the instability northeast. Thus, convection seen
currently across southern Illinois and western Kentucky will
likely grow upscale as it heads northeast into our region
(another surging low level jet). All hazards are in place with
supercell thunderstorms: damaging winds, large hail. and several
possible tornadoes that could be strong or intense. The best
window for the severe threat will be between 1 pm and 8 pm. Some
strong to severe storms may occur along the cold front behind
the clusters of storms, but this threat will diminish pretty
rapidly as we head toward midnight as the instability drops off.
Highs today will range from the upper 60s to the lower 70s as
gusty southwest winds prevail as the warm front lifts north.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Some storms will likely linger into this evening before
tapering off from the west with the passage of the cold front. A
digging upper level low will drop quickly down across the upper
Midwest tonight and then pivot into the southern Great Lakes
region through the day on Wednesday. This will usher in a much
colder airmass with highs on Wednesday mostly in the mid 40s.
Strengthening low level lapse rates and weak instabilities will
develop through the afternoon. This will lead to widespread
shower development from late morning and through the afternoon,
with perhaps even a few embedded thunderstorms.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The upper level low will rotate slowly east across the upper
Ohio Valley Wednesday night through Thursday, leading to a
continuation of fairly widespread rain/snow showers. The upper
level low will shift off to New England on Friday, but with a
trough axis hanging back into the upper Ohio Valley, will allow
for chance pops to linger across our eastern areas into Friday.
Temperatures will remain unseasonably cold with daytime highs
only in the 40s Thursday and Friday.
Mid level ridging will shift east across the region through the
weekend, leading to drier conditions and a gradual warming
trend. Highs on Saturday will be in the upper 40s to lower 50s
with highs on Sunday in the mid 50s to lower 60s. There are some
suggestions that another upper level low will approach from the
west on Monday. This could lead to increasing clouds on Monday
and even a chance for a few showers. Highs on Monday will be in
the low to mid 60s.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Showers and thunderstorms will push east across the region
through late morning. This will lead to MVFR to locally IFR
conditions for the first few hours of the TAF period. We should
then see a brief lull in the pcpn heading into early afternoon.
However, scattered thunderstorms will redevelop by mid afternoon
and continue into early evening. MVFR to locally IFR conditions
will be possible with these storms, along with the potential
for some hail and gusty winds. Pcpn chances will taper off
heading into tonight as a cold front moves through the region.
MVFR cigs will persist through the night. Scattered rain and
snow showers will develop later Wednesday morning as an upper
level low pressure moves into the Ohio Valley.
OUTLOOK...MVFR/IFR ceilings and visibility and wind gusts at or
above 25 kt likely Wednesday into Wednesday night. MVFR
ceilings may persist from Thursday into Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 8 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flood Watch until 8 PM EDT this evening for KYZ089>100.
IN...Flood Watch until 8 PM EDT this evening for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...Hickman/JGL
NEAR TERM...Hickman/JGL
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...JGLHazardous weather outlook, Apr 2, 8:51 AM EST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
951 AM EDT Tue Apr 2 2024
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-031500-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
951 AM EDT Tue Apr 2 2024
...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Additional showers and thunderstorms will develop this afternoon and
will continue into this evening. The greatest window for severe
storms to occur will be between 1 PM and 8 PM with the potential for
all weather hazards. The weather hazards include damaging winds,
large hail, and several tornadoes, some of which may be strong or
intense.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
In the hours before
Special weather statement, Apr 2, 8:34 AM EST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
934 AM EDT Tue Apr 2 2024
KYZ099-100-OHZ080>082-088-021415-
Mason KY-Lewis KY-Pike OH-Highland OH-Scioto OH-Adams OH-
934 AM EDT Tue Apr 2 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MASON...
LEWIS...ADAMS...PIKE...HIGHLAND...SCIOTO AND ROSS COUNTIES THROUGH
1015 AM EDT...
At 933 AM EDT, strong thunderstorms were located along a line
extending from near Belfast to near Mount Carmel, moving east at 65
mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Portsmouth, Wheelersburg, Waverly, West Union, New Boston, Piketon,
Manchester, Peebles, Vanceburg, Seaman, South Webster, Rosemount,
Clarktown, Camp Dix, Belfast, Rome, Lucasville, Franklin Furnace,
Foxport, and Head of Grassy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until noon EDT for northern
Kentucky.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3844 8358 3852 8363 3850 8374 3906 8360
3917 8279 3895 8281 3894 8275 3885 8276
3885 8265 3868 8271 3867 8277 3859 8275
3859 8285 3875 8287 3876 8289 3873 8303
3859 8307 3849 8319 3834 8323 3832 8328
TIME...MOT...LOC 1333Z 263DEG 67KT 3900 8354 3851 8367
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
BinauLocal storm report, Apr 2, 8:40 AM EST, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
940 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM Flood 3 N Uniopolis 40.64N 84.08W
04/02/2024 Auglaize OH Law Enforcement
High water was reported on River Road near
State Route 65.
&&Local storm report, Apr 2, 8:48 AM EST, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
948 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM Flood Saint Paris 40.13N 83.96W
04/02/2024 Champaign OH Law Enforcement
East Elm St closed due to high water.
&&Local storm report, Apr 2, 9:26 AM EST, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1026 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM Tstm Wnd Gst 1 N Washington 38.62N 83.81W
04/02/2024 M46 MPH Mason KY Mesonet
Kentucky Mesonet WSHT Maysville 3 SW.
&&Local storm report, Apr 2, 9:34 AM EST, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1034 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM Tstm Wnd Dmg 1 ENE Versailles 39.07N 85.25W
04/02/2024 Ripley IN Emergency Mngr
Multiple trees down near US 50. Time
estimated from radar.
&&Local storm report, Apr 2, 10:54 AM EST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1154 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM Flood Lakeview 40.49N 83.93W
04/02/2024 Logan OH Trained Spotter
North Street and Grove Avenue in Lakeview
are impassable. Standing water observed.
Depth to 15 inches on Grove Avenue.
&&